MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965430600
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however, it was reported that the patient was over the age of 18.(b)(4).The device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallstent biliary uncovered stent was to be used to treat a malignant stricture in the hilar region of the common bile duct during a stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was not dilated prior to stent placement.According to the complainant, during stent deployment, the stainless steel hub suddenly twisted, and causing 80- 90% of the stent to be deployed outside the papilla.The stent was removed from the papilla with forceps and the procedure was completed with another wallstent biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallstent biliary uncovered stent was to be used to treat a malignant stricture in the (b)(6) of the common bile duct during a stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was not dilated prior to stent placement.According to the complainant, during stent deployment, the stainless steel hub suddenly twisted, and causing 80- 90% of the stent to be deployed outside the papilla.The stent was removed from the papilla with forceps and the procedure was completed with another wallstent biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
A wallstent biliary delivery system was received for analysis; the stent was not returned.Visual examination of the returned device found that the stainless steel tube broken and kink.The clear exterior tube at the distal end and the inner member were found kinked.No other issues with the device were noted.The noted damages on the returned device were consistent with the excessive force being applied to the delivery system.The investigation concluded that procedural factors as the handling of the device and normal procedural difficulties encountered during the procedure could have possibly affected the device performance and its integrity contributing to the failure experienced by the customer.Therefore, the most probable root cause is operational context.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no other similar complaints exist for the specified lot.

Brand Name
WALLSTENT¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7598096
Report Number3005099803-2018-01916
Device Sequence Number130741
Product Code FGE
UDI-Device Identifier08714729204688
UDI-Public08714729204688
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2019
Device Model NumberH965430600
Device Catalogue Number43060
Device Lot Number21336403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2018
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer10/17/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;